Partial regularity of strong local minimizers in the multi-dimensional calculus of variations
UNSPECIFIED. (2003) Partial regularity of strong local minimizers in the multi-dimensional calculus of variations. ARCHIVE FOR RATIONAL MECHANICS AND ANALYSIS, 170 (1). pp. 63-89. ISSN 0003-9527Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s00205-003-0275-4
Let Omegasubset ofR(n) be a bounded domain and F:M --> R a given strongly quasiconvex integrand of class C-2 satisfying the growth condition |F(xi)| less than or equal to c (1 + |xi|(p))
for some c>0 and 2less than or equal top<infinity. Consider the multiple integral
I[u] = integral(Omega) F(del u)
where u is an element of W-1,W-p(Omega, R-N). The main result of the paper is the proof that any strong local minimizer of I[.] is of class C-loc(1,alpha) for any alpha is an element of(0,1) on an open set of full n-dimensional measure. In the case of weak local minimizers we establish the same result under the extra assumption that the oscillations in the gradient of the minimizer are not too large. Without such an assumption weak local minimizers need not be partially regular as we show by a class of examples. We also briefly discuss the question of existence of strong local minimizers for I[.] and connections of our results to extensions of Weierstrass' sufficiency theorem to the multi-dimensional setting.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics
T Technology > TJ Mechanical engineering and machinery
|Journal or Publication Title:||ARCHIVE FOR RATIONAL MECHANICS AND ANALYSIS|
|Official Date:||November 2003|
|Number of Pages:||27|
|Page Range:||pp. 63-89|
Actions (login required)